Alert archive / North Carolina / Tornado Warnings in 2025
Tornado Warning 16, NWS Raleigh, NC
NWS Raleigh, NC issued this tornado warning at Jul 6, 2025, 6:38 PM EDT for Alamance County, Orange County, North Carolina. It was in force for 9 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 6, 2025, 6:38 PM EDT (22:38 UTC)
- Expired
- Jul 6, 2025, 6:47 PM EDT
- In force
- 9 min
- Issued by
- NWS Raleigh, NC
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 0.75 in
Counties Alamance County, NC, Orange County, NC
The radar
The Raleigh/Durham radar (KRAX), 90 km from the middle of the area, began a volume at 22:40 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Roanoke, VA (KRNK), launched 12:00Z, 10.6 hours before the alert went out and 121 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 691 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- 69 m²/s²
- 0-3 km storm-relative helicity
- 55 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
758
WFUS52 KRAH 062238
TORRAH
NCC001-135-062315-
/O.NEW.KRAH.TO.W.0016.250706T2238Z-250706T2315Z/
BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Raleigh NC
638 PM EDT Sun Jul 6 2025
The National Weather Service in Raleigh has issued a
* Tornado Warning for...
Central Alamance County in central North Carolina...
Northwestern Orange County in central North Carolina...
* Until 715 PM EDT.
* At 638 PM EDT, a severe thunderstorm capable of producing a tornado
was located near Mebane, or 8 miles northeast of Graham, moving
southwest at 10 mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed.
Damage to roofs, windows, and vehicles will occur. Tree
damage is likely.
* This dangerous storm will be near...
Mebane around 645 PM EDT.
Other locations impacted by this tornadic thunderstorm include Glen
Raven, Haw River, Swepsonville, Saxapahaw, and Gibsonville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
&&
LAT...LON 3623 7929 3613 7915 3593 7929 3609 7953
TIME...MOT...LOC 2238Z 054DEG 7KT 3615 7928
TORNADO...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
$$
CA1 follow-up statement
075 WWUS52 KRAH 062247 SVSRAH Severe Weather Statement National Weather Service Raleigh NC 647 PM EDT Sun Jul 6 2025 NCC001-135-062256- /O.CAN.KRAH.TO.W.0016.000000T0000Z-250706T2315Z/ Alamance NC-Orange NC- 647 PM EDT Sun Jul 6 2025 ...THE TORNADO WARNING FOR CENTRAL ALAMANCE AND NORTHWESTERN ORANGE COUNTIES IS CANCELLED... The storm which prompted the warning has weakened below severe limits, and no longer appears capable of producing a tornado. Therefore, the warning has been cancelled. && LAT...LON 3623 7929 3613 7915 3593 7929 3609 7953 TIME...MOT...LOC 2244Z 054DEG 7KT 3614 7929 $$ CA
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Raleigh, NC wrote its last area forecast discussion before this tornado warning went out at Jul 6, 2:15 PM EDT, 4 hours 23 minutes earlier.
Area forecast discussion, Jul 6, 2:15 PM EDT, 4 hours 23 minutes before
Area Forecast Discussion National Weather Service Raleigh NC 215 PM EDT Sun Jul 6 2025 .SYNOPSIS... Tropical Depression Chantal will weaken to a remnant low as it drifts northeastward through central North Carolina this afternoon through tonight. This low will exit to our northeast early Monday, leaving behind a weak surface trough through central North Carolina and above normal temperatures over our area through mid week. && .NEAR TERM /THROUGH TONIGHT/... As of 200 PM Sunday... * Flood Watch remains in effect for all but the northeast CWA through tonight. * Risk of isolated weak tornadoes persists through the afternoon and early evening in the SE CWA. The remnant low of what is now TD Chantal will continue to drive our weather through tonight, as it tracks NNE through the forecast area. The latest analysis shows the center near the SE edge of the CWA, with the heavier rain having shifted to just N and NW of the center, a trend which was first depicted on yesterday's CAMs. The model forecast rainfall and probabilities, including HREF neighborhood probs of 1" and 3" in 3 hrs, agrees well with radar trends, including recent instantaneous rain rates and ARIs. These indicators along with the deep tropical moisture in place, including high PWs near 2.5" and a deep LCL-0C layer, support maintaining the Flood Watch, although we may be able to clear out the far SE (Coastal Plain counties) by this evening. The fact that the low is moving is good news, although training and pivoting rainbands and heavy embedded deeper convection will still focus heavier totals in spots, leading to isolated pockets and bands of torrential flooding rain. Widespread 1-4" remains possible, with isolated 4-6", values we've already seen in the last 6 hours near the Hoke/Scotland county line according to MRMS data. The higher HREF NPs of higher amounts favor the existing heavy rain area translating northward through the western and central CWA, correlating well with the watch area. The chance for quick spinups of weak tropical tornadoes persists as well for the next several hours. Current 0-1 km shear and SRH are maximized W-E through the central of the CWA, and where this area overlaps with greater SBCAPE (~1500-2500 J/kg over the NE Piedmont and N/C Coastal Plain) and CAPE advection will present the most likely places for such spinups, particularly associated with deepening updrafts within these tropical rainbands. Will maintain high chance pops, likely to categorical, into the evening, with a SW-to-NE downturn in pops later in the evening and overnight, in line with the consensus of recent guidance. The low is expected to shift just NE of the CWA near sunrise, so this area will be the last to see lower pops. Considerable cloudiness will hold as well, with areas of stratus likely. Lows from 69 to 75. -GIH && .SHORT TERM /MONDAY AND MONDAY NIGHT/... As of 215 PM Sunday... Chantal's remnant low will continue to pull away from the NE CWA Mon morning, so we may still see morning showers in the NE CWA where high PWs will linger along with weak low level mass convergence. A weak trailing trough is expected to extend through the heart of the CWA through Mon night, with high dewpoints in the 70s lingering along and E of the trough. With low to mid level flow from the W and WNW, albeit light, to the west of the trough, the far W Piedmont may mix out enough to drop surface dewpoints down into the upper 60s and limit SBCAPE a bit, so despite what should be good heating (after the morning stratus burns off), the lowest pops should be in our far W. In the E, within higher PW and higher surface dewpoints, isolated to scattered storms remain possible in the afternoon. Recent CAM runs are less enthusiastic, with scant coverage, due perhaps in part to large-scale post-TC subsidence. Will hold onto scattered showers and storms in the afternoon into early evening here, but there is a chance for lesser coverage in later forecasts. Expect highs in the upper 80s to lower 90s, followed by lows in the low-mid 70s. -GIH && .LONG TERM /TUESDAY THROUGH SUNDAY/... As of 1233 PM Sunday... Expect a return to diurnally driven showers and thunderstorms on Tuesday after a surface trough sets up across the central portion of North Carolina. Tuesday is also expected to have the least cloud cover of any day this week, which will help it to be the warmest day of the week - widespread low to mid 90s are in the forecast for temperatures and it is the primary day that may reach heat advisory criteria of 105 degrees. The entire forecast area is under a marginal (level 1 of 5) risk for severe thunderstorms on Tuesday, primarily due to the inverted-V soundings which could mix stronger wind down to the surface. The storms will have plenty of instability to work with, although deep level shear will be weak and will have a harder time organizing thunderstorms. As an upper trough develops over the eastern half of the United States for the second half of the week, this will increase the coverage of showers and thunderstorms Wednesday, Thursday, and Friday. This should result in a slight reduction of temperatures - although most places will still reach the low 90s on Wednesday and highs in the upper 80s will be more typical on Thursday and Friday with the increased cloud cover. Once the trough axis moves farther east and gets closer to the Atlantic coastline over the weekend, coverage of showers and thunderstorms should decrease somewhat, returning more to scattered showers/storms each afternoon, with a slight increase in highs back into the low 90s. While some upper 60s are possible for overnight lows, most locations will not fall out of the 70s through much of the week. && .AVIATION /18Z SUNDAY THROUGH FRIDAY/... As of 1230 PM Sunday... Adverse aviation conditions will dominate at all terminals across central NC through much of tonight, with SW-to-NE improvement Mon morning. What is now TD Chantal centered just S of LBT will continue to track slowly to the NNE and NE through central NC through tonight, while continuing to weaken to a remnant low. Numerous to widespread showers, and isolated storms, will bring MVFR to IFR conditions (both cigs and vsbys) as the storm center tracks through, with the IFR conditions most likely where the rain is heaviest. Wind concerns are now lower as the storm weakens, although sporadic surface gusts up to 15-20 kts are possible anywhere, with isolated up to 20-35 kts in and near the heavier showers and isolated storms, mostly this afternoon through early evening. Once the low center tracks NE of central NC early Mon morning, leaving behind a weak trough down through the area, cigs and vsbys will quickly trend to VFR, with just mid and high clouds over the area and light surface winds through the end of the TAF valid period. Looking beyond 18z Mon, a few showers and storms are possible with heating Mon from mid afternoon to early evening, mainly at RWI/FAY. Additional rounds of scattered storms are expected each afternoon through mid evening Tue-Fri as a weak upper trough holds to our west, and early-morning areas of sub-VFR fog and stratus are possible each day Wed-Fri. -GIH && .RAH WATCHES/WARNINGS/ADVISORIES... Flood Watch through late tonight for NCZ007-008-021>025-038>042- 073>078-083>086-088-089. && SYNOPSIS...Hartfield NEAR TERM...Hartfield SHORT TERM...Hartfield LONG TERM...Green AVIATION...Hartfield
Hazardous weather outlook, Jul 6, 4:54 AM EDT, 13 hours 44 minutes before
Hazardous Weather Outlook National Weather Service Raleigh NC 454 AM EDT Sun Jul 6 2025 NCZ042-077-078-085-086-088-089-070900- Johnston-Harnett-Wayne-Scotland-Hoke-Cumberland-Sampson- 454 AM EDT Sun Jul 6 2025 ...FLOOD WATCH IN EFFECT FROM 6 AM EDT THIS MORNING THROUGH LATE TONIGHT... This Hazardous Weather Outlook is for central North Carolina. .DAY ONE...Today and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Flood Watch. In addition to the potential for locally heavy rain, an isolated, brief tornado or two is also be possible. .DAYS TWO THROUGH SEVEN...Monday through Saturday. High temperatures in the lower to mid 90s on Tuesday combined with a very humid airmass will result in afternoon heat index values of 100 to 105. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed. NCZ007-008-024-025-040-041-073>076-083-084-070900- Person-Granville-Orange-Durham-Chatham-Wake-Stanly-Montgomery-Moore- Lee-Anson-Richmond- 454 AM EDT Sun Jul 6 2025 ...FLOOD WATCH IN EFFECT FROM 6 AM EDT THIS MORNING THROUGH LATE TONIGHT... This Hazardous Weather Outlook is for central North Carolina. .DAY ONE...Today and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Flood Watch. .DAYS TWO THROUGH SEVEN...Monday through Saturday. High temperatures in the lower to mid 90s on Tuesday combined with a very humid airmass will result in afternoon heat index values of 100 to 105. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. NCZ021>023-038-039-070900- Forsyth-Guilford-Alamance-Davidson-Randolph- 454 AM EDT Sun Jul 6 2025 ...FLOOD WATCH IN EFFECT FROM 6 AM EDT THIS MORNING THROUGH LATE TONIGHT... This Hazardous Weather Outlook is for central North Carolina. .DAY ONE...Today and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Flood Watch. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Hazardous weather is not expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. NCZ009>011-026>028-043-070900- Vance-Warren-Halifax-Franklin-Nash-Edgecombe-Wilson- 454 AM EDT Sun Jul 6 2025 This Hazardous Weather Outlook is for central North Carolina. .DAY ONE...Today and tonight. Periods of locally heavy rain are possible later today and tonight which could result in localized flooding of poor drainage areas. .DAYS TWO THROUGH SEVEN...Monday through Saturday. High temperatures in the lower to mid 90s on Tuesday combined with a very humid airmass will result in afternoon heat index values of 100 to 105. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Local storm report, Jul 6, 2:06 PM EDT, 4 hours 32 minutes before
Preliminary Local Storm Report
National Weather Service Raleigh NC
206 PM EDT Sun Jul 6 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0142 PM Flash Flood 1 NW Bowmore 34.95N 79.33W
07/06/2025 Hoke NC 911 Call Center
Norton Road flooded and closed due to flood
waters.
&&
npLocal storm report, Jul 6, 2:42 PM EDT, 3 hours 56 minutes before
Preliminary Local Storm Report
National Weather Service Raleigh NC
242 PM EDT Sun Jul 6 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0224 PM Flash Flood 1 NNE Aberdeen 35.15N 79.42W
07/06/2025 Moore NC Public
Received a public report with photo which
shows impassable depth and rapidly-flowing
water covering US 15-501 in Southern Pines.
&&
npLocal storm report, Jul 6, 4:14 PM EDT, 2 hours 24 minutes before
Preliminary Local Storm Report
National Weather Service Raleigh NC
414 PM EDT Sun Jul 6 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0300 PM Tornado Raleigh Executive Jetpo 35.58N 79.10W
07/06/2025 Lee NC Other Federal
KTTA sustained damage to a couple of hangars
and aircrafts; and runway and taxiways were
closed to remove debris. KRAX confirmed TDS.
&&
MWSLocal storm report, Jul 6, 4:28 PM EDT, 2 hours 10 minutes before
Preliminary Local Storm Report
National Weather Service Raleigh NC
428 PM EDT Sun Jul 6 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0419 PM Flash Flood 1 NNW Pittsboro 35.73N 79.18W
07/06/2025 Chatham NC 911 Call Center
Oakwood Drive flooded.
&&
npSpecial weather statement, Jul 6, 5:47 PM EDT, 51 minutes before
Special Weather Statement
National Weather Service Raleigh NC
547 PM EDT Sun Jul 6 2025
NCZ007-008-022>025-039-040-075-076-062245-
Guilford NC-Lee NC-Chatham NC-Durham NC-Alamance NC-Randolph NC-
Person NC-Orange NC-Granville NC-Moore NC-
547 PM EDT Sun Jul 6 2025
...STRONG THUNDERSTORMS WILL IMPACT ALAMANCE...NORTH CENTRAL MOORE...
SOUTHERN PERSON...ORANGE...SOUTHWESTERN GRANVILLE...EASTERN
RANDOLPH...EASTERN GUILFORD...SOUTHWESTERN LEE...NORTHERN DURHAM AND
WESTERN CHATHAM COUNTIES THROUGH 645 PM EDT...
At 546 PM EDT, Doppler radar was tracking strong thunderstorms along
a band extending from near Butner to near Mebane to 7 miles
southeast of Graham to 7 miles northeast of Siler City to Goldston.
Movement was northwest at 20 mph. This band could produce tornadoes.
HAZARD...Wind gusts up to 40 mph, heavy rainfall.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Durham, Burlington, Graham, Roxboro, Hillsborough, Siler City,
Mebane, Butner, Goldston, and McLeansville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Continued heavy rainfall is also occurring with these storms and may
lead to localized flooding. Do not drive your vehicle through
flooded roadways.
Doppler radar has indicated areas of weak rotation with this storm.
If the storm intensifies and rotation strengthens, a warning may
need to be issued.
&&
LAT...LON 3638 7898 3624 7879 3608 7872 3607 7875
3603 7875 3603 7872 3601 7870 3602 7917
3591 7923 3572 7926 3536 7926 3554 7967
3610 7970 3625 7968 3624 7915 3639 7915
TIME...MOT...LOC 2146Z 138DEG 18KT 3608 7881 3609 7923 3597 7933 3579
7935 3559 7935
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
CALocal storm report, Jul 6, 6:27 PM EDT, 11 minutes before
Preliminary Local Storm Report
National Weather Service Raleigh NC
627 PM EDT Sun Jul 6 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0326 PM Tornado 4 NW Moncure 35.66N 79.13W
07/06/2025 Chatham NC Broadcast Media
WNCN meteorologist observed multiple trees
down, including at least one large pine
snapped, in the 4000 block of Moncure
Pittsboro Rd.
&&
MWSThe office that day
Everything else NWS Raleigh, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 5, 8:25 PM EDT | Special Weather Statement | RAH | Chatham, Lee | 65 min |
| Jul 6, 1:52 AM EDT | Flood Watch | RAH | Alamance, Anson, Chatham, Cumberland, Davidson, Durham and 18 more | 24 hr |
| Jul 6, 5:53 AM EDT | Special Weather Statement | RAH | Sampson | 52 min |
| Jul 6, 6:59 AM EDT | Special Weather Statement | RAH | Sampson, Wayne | 61 min |
| Jul 6, 10:52 AM EDT | Tornado Warning | RAH | Hoke | 38 min |
| Jul 6, 11:33 AM EDT | Flash Flood Warning | RAH | Hoke, Scotland | 3 hr |
| Jul 6, 12:54 PM EDT | Tornado Warning | RAH | Hoke, Lee, Moore | 36 min |
| Jul 6, 1:22 PM EDT | Flash Flood Warning | RAH | Harnett, Hoke, Lee, Montgomery, Moore, Richmond and 1 more | 14 hr |
| Jul 6, 1:30 PM EDT | Tornado Warning | RAH | Edgecombe, Nash, Wilson | 45 min |
| Jul 6, 1:49 PM EDT | Tornado Warning | RAH | Harnett, Lee | 41 min |
| Jul 6, 3:08 PM EDT | Areal Flood Advisory | RAH | Alamance, Chatham, Durham, Guilford, Lee, Orange and 2 more | 8 hr |
| Jul 6, 3:19 PM EDT | Tornado Warning | RAH | Chatham, Lee | 26 min |
| Jul 6, 3:28 PM EDT | Severe Thunderstorm Warning | RAH | Alamance, Chatham, Durham, Orange, Wake | 47 min |
| Jul 6, 3:48 PM EDT | Tornado Warning | RAH | Alamance, Chatham, Orange | 16 min |
| Jul 6, 3:50 PM EDT | Flash Flood Warning | RAH | Alamance, Chatham, Durham, Lee, Orange, Randolph | 11 hr |
| Jul 6, 5:01 PM EDT | Areal Flood Advisory | RAH | Alamance, Durham, Orange | 2 hr |
| Jul 6, 5:47 PM EDT | Special Weather Statement | RAH | Alamance, Durham, Orange | 58 min |
| Jul 6, 6:13 PM EDT | Tornado Warning | RAH | Alamance, Orange | 32 min |
| Jul 6, 6:56 PM EDT | Flash Flood Warning | RAH | Moore | 6 hr |
| Jul 6, 6:58 PM EDT | Tornado Warning | RAH | Alamance, Orange | 21 min |
| Jul 6, 7:04 PM EDT | Flash Flood Warning | RAH | Alamance, Durham, Orange | 6 hr |
| Jul 6, 7:37 PM EDT | River Flood Warning | RAH | Chatham | 33 hr |
| Jul 6, 7:43 PM EDT | Special Weather Statement | RAH | Alamance, Chatham, Durham, Orange | 77 min |
Nearby
Tornado Warnings in North Carolina, 2025Every tornado warning in 2025Tornadoes in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.